Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

April 9, 2021St. Francis County, Arkansas

NWS Memphis, TN issued this special weather statement at Apr 9, 2021, 6:04 PM CDT for St. Francis County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 6:04 PM CDT (23:04 UTC)
Expired
Apr 9, 2021, 6:30 PM CDT
In force
26 min
Issued by
NWS Memphis, TN

County St. Francis County, AR

The radar

The Memphis radar (KNQA), 65 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2139 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

252 
WWUS84 KMEG 092304
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
604 PM CDT Fri Apr 9 2021
 
ARZ036-048-049-MSZ007-092330-
St. Francis AR-Lee AR-Crittenden AR-Tunica MS-
604 PM CDT Fri Apr 9 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...

Eastern St. Francis County in eastern Arkansas...
Northeastern Lee County in eastern Arkansas...
Southwestern Crittenden County in eastern Arkansas...
Northwestern Tunica County in northwestern Mississippi...

At 604 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Brickeys, or 11
miles east of Marianna, moving north at 35 mph.

People in eastern St. Francis...northeastern Lee...southwestern
Crittenden and northwestern Tunica Counties should monitor this storm
closely.

LAT...LON 3514 9063 3514 9055 3505 9027 3504 9028
      3504 9029 3501 9031 3499 9031 3469 9049
      3475 9070
TIME...MOT...LOC 2304Z 200DEG 28KT 3480 9057 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 9, 3:07 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 9, 3:07 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
307 PM CDT Fri Apr 9 2021

.DISCUSSION...

Skies are mostly sunny across the Mid-South this afternoon with
temperatures in the upper 70s to mid 80s. A warm front continues
to move north and is now just south of the region. A few
thunderstorms have developed just north of this warm front across
portions of southwest Arkansas.

As the warm front continues to move north late this afternoon and
this evening more thunderstorms are expected to develop with some
moving into the Mid-South. Some of these thunderstorms could have
large hail and damaging winds. In addition, a cold front will move
into Arkansas from the west tonight, bringing another round of
thunderstorms for tonight and into early Saturday morning. These
thunderstorms could also be severe with damaging winds, large hail
and isolated tornadoes. Temperatures tonight will be on the warm
side with lows Saturday morning in the upper 50s to lower 60s.

The cold front will move through the Mid-South Saturday morning
with gradually ending from the west to east during the morning.
All of the rain should be east of the region by afternoon.
Temperatures will be cooler on Saturday behind the front with
highs in the mid 60s to mid 70s.

High pressure will build into the region by Saturday night
bringing a period of dry weather from Saturday night through
Monday evening. Temperatures will be slightly below normal for
Saturday night with a warming trend for Sunday and Monday.

Another cold front will drop through the region Monday night with
a chance of showers mainly for western and southern sections of
the Mid-South. The weather pattern then becomes somewhat unsettled
for Tuesday through next Friday with periods of showers each day.
Temperatures will return to near or slightly below normal for this
period as well.

ARS

&&

.AVIATION...
18Z TAFs

Low level moisture continued to surge up the delta southwest of
MEM at midday, while a cluster of TSRA was spreading east into
south central AR. CAMS were a little slow with this activity
earlier this morning, but feel the timing of the parent upper
level disturbance will still bring TSRA into the MEM 25SM
vicinity by 22Z, consistent with earlier forecast reasoning.

Second TSRA wave should arrive overnight, but lacking the
instability at MEM and MKL  to have the impacts of the earlier
evening round. TUP should be more favorably positioned for
stronger gusts and TSRA coverage, given proximity to greater
moisture an instability.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 9, 4:33 AM CDT, 13 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
433 AM CDT Fri Apr 9 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-101100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
433 AM CDT Fri Apr 9 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Severe thunderstorms will be possible across much of the Mid-
South from late this afternoon into the overnight hours. Damaging
winds will be the primary hazard, but large hail and a few
tornadoes are possible as well. The greatest risk will be across
north Mississippi and east-central Arkansas. Locally heavy
rainfall will contribute to a flash flooding threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Gusty west winds are expected on Saturday, mainly across northeast
Arkansas, the Missouri Bootheel, and northwest Tennessee. Wind
gusts may exceed 30 mph at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon through
tonight.

MJ

In the hours before

Special weather statement, Apr 9, 5:17 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Memphis TN
517 PM CDT Fri Apr 9 2021

MSZ002-TNZ089-092245-
Marshall MS-Fayette TN-
517 PM CDT Fri Apr 9 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...

North central Marshall County in northwestern Mississippi...
Southern Fayette County in western Tennessee...

At 517 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 30 mph was located over Mt Pleasant, or 11
miles southeast of Collierville, moving northeast at 30 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in north central Marshall and southern Fayette Counties should
monitor this storm closely.

LAT...LON 3510 8919 3499 8932 3499 8935 3497 8935
      3485 8949 3496 8966 3528 8943 3513 8919
TIME...MOT...LOC 2217Z 217DEG 24KT 3497 8952

SJM
Special weather statement, Apr 9, 5:19 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
519 PM CDT Fri Apr 9 2021

MOZ115-TNZ001-019-092245-
Pemiscot MO-Lake TN-Dyer TN-
519 PM CDT Fri Apr 9 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...

Southeastern Pemiscot County in southeastern Missouri...
South central Lake County in western Tennessee...
Western Dyer County in western Tennessee...

At 519 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 30 mph was located near Heloise, or 11
miles east of Blytheville, moving northeast at 30 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in southeastern Pemiscot...south central Lake and western Dyer
Counties should monitor this storm closely.

LAT...LON 3627 8960 3610 8934 3593 8955 3594 8956
      3593 8957 3593 8959 3592 8961 3592 8964
      3590 8965 3593 8966 3597 8972 3599 8972
      3600 8973 3602 8979
TIME...MOT...LOC 2219Z 217DEG 24KT 3596 8969

SJM
Special weather statement, Apr 9, 5:24 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
524 PM CDT Fri Apr 9 2021

ARZ049-058-MSZ007-092300-
Phillips AR-Lee AR-Tunica MS-
524 PM CDT Fri Apr 9 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...

Northern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...
West central Tunica County in northwestern Mississippi...

At 524 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Palmer, or 9 miles
west of Marvell, moving northeast at 45 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northern Phillips...Lee and west central Tunica Counties
should monitor this storm closely.

LAT...LON 3471 9105 3490 9074 3467 9041 3442 9100
      3447 9100 3447 9106
TIME...MOT...LOC 2224Z 236DEG 41KT 3451 9107
Local storm report, Apr 9, 6:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             BROWNSVILLE             35.59N  89.25W
04/09/2021  M1.00 INCH       HAYWOOD            TN   TRAINED SPOTTER

            REPORT OF QUARTER SIZED HAIL IN DOWNTOWN BROWNSVILLE.

&&

SGW
Local storm report, Apr 9, 6:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             STANTON                 35.46N  89.40W
04/09/2021  M1.00 INCH       HAYWOOD            TN   PUBLIC

&&

SGW
Special weather statement, Apr 9, 6:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
604 PM CDT Fri Apr 9 2021

ARZ036-048-049-MSZ007-092330-
St. Francis AR-Lee AR-Crittenden AR-Tunica MS-
604 PM CDT Fri Apr 9 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...

Eastern St. Francis County in eastern Arkansas...
Northeastern Lee County in eastern Arkansas...
Southwestern Crittenden County in eastern Arkansas...
Northwestern Tunica County in northwestern Mississippi...

At 604 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Brickeys, or 11
miles east of Marianna, moving north at 35 mph.

People in eastern St. Francis...northeastern Lee...southwestern
Crittenden and northwestern Tunica Counties should monitor this storm
closely.

LAT...LON 3514 9063 3514 9055 3505 9027 3504 9028
      3504 9029 3501 9031 3499 9031 3469 9049
      3475 9070
TIME...MOT...LOC 2304Z 200DEG 28KT 3480 9057

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 4:12 PM CDTSpecial Weather StatementMEGCoahoma, Quitman33 min
Apr 9, 5:10 PM CDTSpecial Weather StatementMEGTunica35 min
Apr 9, 5:26 PM CDTSevere Thunderstorm WarningMEGCoahoma49 min
Apr 9, 5:36 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall39 min
Apr 9, 5:50 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie40 min
Apr 9, 6:08 PM CDTSpecial Weather StatementMEGUnion37 min
Apr 9, 6:31 PM CDTSpecial Weather StatementMEGCoahoma, Quitman, Tallahatchie29 min
Apr 9, 6:37 PM CDTSevere Thunderstorm WarningMEGLee, Tippah, Union38 min
Apr 9, 6:45 PM CDTTornado WarningMEGLee, Tippah, Union21 min
Apr 9, 6:57 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Union48 min
Apr 9, 6:59 PM CDTSpecial Weather StatementMEGPanola, Quitman, Tallahatchie, Tate, Yalobusha46 min
Apr 9, 5:12 PM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton48 min
Apr 9, 5:17 PM CDTSpecial Weather StatementMEGFayette28 min
Apr 9, 5:19 PM CDTSpecial Weather StatementMEGDyer26 min
Apr 9, 5:27 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion26 min
Apr 9, 5:34 PM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Madison, Tipton41 min
Apr 9, 6:08 PM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Madison52 min
Apr 9, 6:10 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, Madison50 min
Apr 9, 6:28 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Obion, Weakley29 min
Apr 9, 6:56 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy, Madison49 min
Apr 9, 6:56 PM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Madison15 min
Apr 9, 3:37 PM CDTSpecial Weather StatementMEGCraighead23 min
Apr 9, 3:45 PM CDTSpecial Weather StatementMEGCraighead30 min
Apr 9, 3:57 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi, Poinsett48 min
Apr 9, 4:07 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene53 min
Apr 9, 4:19 PM CDTSevere Thunderstorm WarningMEGClay, Greene41 min
Apr 9, 5:24 PM CDTSpecial Weather StatementMEGLee36 min
Apr 9, 5:31 PM CDTSevere Thunderstorm WarningMEGLee, Phillips27 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.